Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest side effects of glizid on kidney

My creatinine level has a tendency to increase after I started taking Glizid tablet for diabetese. I had been taking insulin earlier. Does Glizid have any side effect on kidneys.My age is 71. Ihave had Acute renal failure, diabetic mellitus in 2005. I have high BP and I am taking Atenol,ramipril,amlodipine, losartan besides diuretic.
Mon, 7 Aug 2017
Report Abuse
Nephrologist 's  Response
Dear Patient,

there are some report on increased serum creatinine taking glicazide. However, the mechanism is unknown. May be only an immuno-allergic mechanism as often happens in interstitial renal diseases. I would try to hold the medication and come back to insulin for a while (1 month) in order to observe if kidney function goes back to normal. How much was it elevated compared with the baseline? Do you have a nephrologist? Let me know
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ramipril


Suggest side effects of glizid on kidney

Dear Patient, there are some report on increased serum creatinine taking glicazide. However, the mechanism is unknown. May be only an immuno-allergic mechanism as often happens in interstitial renal diseases. I would try to hold the medication and come back to insulin for a while (1 month) in order to observe if kidney function goes back to normal. How much was it elevated compared with the baseline? Do you have a nephrologist? Let me know